Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 253, NWS Omaha, NE

July 23, 2011Cass County, Otoe County, Nebraska; Fremont County, Mills County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Jul 23, 2011, 4:59 PM CDT for Cass County, Otoe County, Nebraska; Fremont County, Mills County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 4:59 PM CDT (21:59 UTC)
Expired
Jul 23, 2011, 5:45 PM CDT
In force
46 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fremont County, IA, Mills County, IA, Cass County, NE, Otoe County, NE

The radar

The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:35 PM CDTTSTM WND GST 69Nebraska City, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS53 KOAX 232159
SVROAX
IAC071-129-NEC025-131-232245-
/O.NEW.KOAX.SV.W.0253.110723T2159Z-110723T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FREMONT COUNTY IN SOUTHWEST IOWA...
  SOUTHWESTERN MILLS COUNTY IN SOUTHWEST IOWA...
  SOUTHEASTERN CASS COUNTY IN SOUTHEAST NEBRASKA...
  EASTERN OTOE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 545 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS OF AROUND 60 MPH OR HIGHER.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM AVOCA TO SYRACUSE TO      
  COOK...AND MOVING EAST AT 20 MPH.  QUARTER SIZE HAIL AND           
  TORRENTIAL RAIN WAS REPORTED IN THE SYRACUSE AREA AT 455 PM.

* LOCATIONS IMPACTED INCLUDE...
  TALMAGE...NEHAWKA...UNION...MURRAY...NEBRASKA CITY...SIDNEY...
  DUNBAR...LORTON VILLAGE...THURMAN...WAUBONSIE STATE PARK AND TABOR.

THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
10 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4058 9575 4058 9577 4056 9577 4052 9605
      4052 9618 4088 9620 4103 9569 4075 9557
TIME...MOT...LOC 2158Z 248DEG 18KT 4083 9610 4068 9608
          4053 9608
WIND...HAIL 60MPH 1.00IN

$$

CHERMOK
3 follow-up statements
978 
WWUS53 KOAX 232216
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
516 PM CDT SAT JUL 23 2011

IAC071-129-NEC025-131-232245-
/O.CON.KOAX.SV.W.0253.000000T0000Z-110723T2245Z/
MILLS IA-FREMONT IA-CASS NE-OTOE NE-
516 PM CDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
OTOE...SOUTHEASTERN CASS...WESTERN FREMONT AND SOUTHWESTERN MILLS
COUNTIES UNTIL 545 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEHAWKA TO 7 MILES WEST OF
NEBRASKA CITY TO TALMAGE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  UNION...MURRAY...NEBRASKA CITY...SIDNEY...THURMAN...WAUBONSIE STATE
  PARK AND TABOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4058 9575 4058 9577 4056 9577 4052 9603
      4052 9614 4088 9613 4103 9569 4075 9557
TIME...MOT...LOC 2217Z 248DEG 18KT 4087 9598 4072 9596
          4057 9596
WIND...HAIL 60MPH 1.00IN

$$

CHERMOK
292 
WWUS53 KOAX 232228
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
528 PM CDT SAT JUL 23 2011

IAC071-129-NEC025-131-232245-
/O.CON.KOAX.SV.W.0253.000000T0000Z-110723T2245Z/
MILLS IA-FREMONT IA-CASS NE-OTOE NE-
528 PM CDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
OTOE...SOUTHEASTERN CASS...WESTERN FREMONT AND SOUTHWESTERN MILLS
COUNTIES UNTIL 545 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MURRAY TO NEBRASKA CITY TO 7
MILES NORTHEAST OF TALMAGE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEBRASKA CITY...SIDNEY...THURMAN...WAUBONSIE STATE PARK AND TABOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4058 9575 4058 9577 4054 9595 4089 9607
      4103 9569 4075 9557
TIME...MOT...LOC 2228Z 248DEG 18KT 4093 9592 4074 9589
          4059 9589
WIND...HAIL 60MPH 1.00IN

$$

CHERMOK
684 
WWUS53 KOAX 232237
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
537 PM CDT SAT JUL 23 2011

IAC129-NEC025-232246-
/O.CAN.KOAX.SV.W.0253.000000T0000Z-110723T2245Z/
MILLS IA-CASS NE-
537 PM CDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND
SOUTHWESTERN MILLS COUNTIES IS CANCELLED...

HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
CENTRAL AND NORTHEAST CASS COUNTY AND CENTRAL AND NORTHERN MILLS 
COUNTY UNTIL 6 PM.

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO 
DIFFERENT PARTS OF THE WARNED AREA.

LAT...LON 4062 9595 4072 9581 4075 9557 4058 9575
      4058 9577 4054 9595
TIME...MOT...LOC 2236Z 248DEG 18KT 4063 9587 4057 9584

$$

IAC071-NEC131-232245-
/O.CON.KOAX.SV.W.0253.000000T0000Z-110723T2245Z/
FREMONT IA-OTOE NE-
537 PM CDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
OTOE AND SOUTHWESTERN FREMONT COUNTIES UNTIL 545 PM CDT...

AT 533 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LIKELY
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEBRASKA 
CITY TO 8 MILES SOUTH OF NEBRASKA CITY...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEBRASKA CITY AND WAUBONSIE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4062 9595 4072 9581 4075 9557 4058 9575
      4058 9577 4054 9595
TIME...MOT...LOC 2236Z 248DEG 18KT 4063 9587 4057 9584
WIND...HAIL 60MPH 1.00IN

$$

CHERMOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:08 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 23, 3:08 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT SAT JUL 23 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY. THE AREA REMAINS WITHIN A
MOIST PLUME AS INDICATED BY RECENT WATER VAPOR IMAGERY. A SUBJECTIVE
UPPER AIR ANALYSIS REVEALED A DECENT RIDGE ALOFT WITH LOCAL HEIGHT
RISES...BUT A 40 TO 50KT JET JUST TO OUR NORTH...WHICH PLACES US
IN THE RIGHT ENTRANCE REGION AND WITHIN AN AREA OF ASCENT. THUS...
SPOTTY SHOWERS HAVE CONTINUED WITHIN THIS MOIST PLUME THROUGH THE DAY
WHICH HAS ALSO RESULTED IN A VERY NARROW BAND OF CLOUDS...WHICH
HAS HELD TEMPERATURES DOWN A BIT MORE THAN PREVIOUSLY THOUGHT.
THUS...WILL LIKELY BE ABLE TO TRIM SOME OF THE EXISTING HEAT
ADVISORY WITH THIS AFTERNOON. TO THE NORTH AND SOUTH OF THIS BAND...
SKIES HAVE REMAINED MOSTLY SUNNY...AND WE/VE EITHER MET OR SHOULD
MEET HEAT ADVISORY CRITERIA THROUGH EARLY EVENING.

MEANWHILE...THE ADVANCING COLD FRONT EXTENDED FROM CENTRAL SOUTH
DAKOTA THROUGH CENTRAL NEBRASKA...AND WILL BE MOVING INTO NORTHEAST
NEBRASKA THIS AFTERNOON. THIS WILL BE A FOCUS FOR THUNDERSTORMS THIS
EVENING IF THE CAP CAN BE BROKEN...ALTHOUGH SEVERE STORMS COVERAGE MAY
BE MARGINAL DUE TO RELATIVELY WEAK WIND SHEAR OF 25 TO 30
KTS...BUT STILL A SLIGHT RISK OF SEVERE STORMS WOULD BE POSSIBLE
THIS EVENING IN NORTHEAST NEBRASKA AND NORTHWEST IOWA. THE FRONT
CONTINUES TO MAKE SLOW PROGRESS SOUTHWARD THROUGH THE FORECAST
AREA OVERNIGHT AND MAY REACH NORTHEAST KANSAS AND NORTHWEST
MISSOURI BY DAYBREAK SUNDAY. WHILE I DONT BELIEVE WE/LL SEE
WIDESPREAD STORM COVERAGE OVERNIGHT...STILL SUFFICIENT FORCING
FOR 30 TO 40 PERCENT CHANCE OF RAIN.

DUE TO THAT MOISTURE PLUME THAT WILL PROBABLY REMAIN IN  PLACE...
THERE COULD STILL BE SOME POST FRONTAL SPOTTY SHOWERS SUNDAY
MORNING...AND WITH BUILDING HEAT IN THE AFTERNOON...COULD SEE
ADDITIONAL THUNDERSTORMS REDEVELOP...PRIMARILY SOUTHERN FORECAST
AREA...THAT COULD ALSO LINGER INTO SUNDAY NIGHT. WE WILL EXPERIENCE
A NORTHEASTERLY FLOW DURING THIS TIME...WHICH WILL BRING IN SLIGHTLY
COOLER TEMPS...AND SLIGHTLY LESS HUMID AIR AS WELL TO SOME AREAS...AS
HIGH PRESSURE PREVAILS BEHIND THE COLD FRONT.

THE HIGH PRESSURE AXIS DOES BEGIN TO SHIFT EAST ON MONDAY. THE
QUESTION REMAINS...AS FLOW RETURNS TO THE SOUTHEAST...WHETHER WE
MIGHT BE ABLE TO CONTINUE TO POP A FEW SHOWERS WITHIN THE MOIST
PLUME...MAINLY THROUGH THE HEAT OF THE AFTERNOON. FOR MONDAY NIGHT
AND TUESDAY...THE RIDGE BEGINS TO REESTABLISH ITSELF ACROSS THE
PLAINS. LATEST MODELS SUGGEST THAT ANOTHER IMPULSE COULD BE
TOPPING THE RIDGE MOVING THROUGH THE DAKOTAS...WHICH CLOUD CLIP
NORTHERN PORTIONS OF THE FORECAST AREA.

.LONG TERM...WEDNESDAY THROUGH SATURDAY. THE RIDGE THAT WAS IN PLACE
ACROSS THE CENTRAL UNITED STATES SHOULD FLATTEN EARLY IN THE PERIOD
IN RESPONSE TO A WAVE MOVING THROUGH THE NORTHERN ROCKIES AND
EVENTUALLY NORTHERN PLAINS. THIS WILL PUSH A SLOW MOVING FRONT
TOWARD THE REGION FROM THE NORTH...BUT IN TYPICAL FASHION...THE
FRONT WILL LIKELY STALL NEAR OUR AREA RIGHT ON THROUGH THE PERIOD.
WITH A GENERALLY FLAT RIDGE AND A STALLED FRONTAL BOUNDARY REMAINING
ACROSS THE NEBRASKA AND IOWA VICINITY...IT APPEARS TO BE A SOMEWHAT
UNSETTLED WEATHER PERIOD ONCE AGAIN WITH NEARLY A DAILY CHANCE OF
SHOWERS AND THUNDERSTORMS AS NUMEROUS RIPPLES CONTINUE TO MOVE
THROUGH A FAST WESTERLY FLOW. THIS SHOULD HOWEVER LIMIT THE HEAT
JUST A BIT...WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S.

DEWALD

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

OVERALL VFR CONDITIONS EXPECTED THRU THE FCST PD. SCATTERED TSRA
EXPECTED THOUGH TO ACCOMPANY COLD FRONT DROPPING SWD THRU ERN NEB
LATER TONIGHT.  AREAL COVERAGE OF CONVECTION IN QUESTION...SO HAVE
OPTED TO KEEP MVFR/PROB30 GROUPS BTWN 24/06-12Z AT ALL
TERMINALS.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR IAZ043-055-056-069-
     079-080-090-091.

&&
Hazardous weather outlook, Jul 23, 4:45 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT SAT JUL 23 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
445 PM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A HEAT ADVISORY CONTINUES FOR PARTS OF THE AREA INTO THE EARLY
EVENING.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA THROUGH THE EVENING. A FEW STORMS COULD
PRODUCE GUSTY WINDS...HEAVY RAIN AND SMALL HAIL.

THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS WELL...AS A COLD FRONT
DROPS SOUTHWARD ACROSS INTO THE CENTRAL PLAINS. A FEW STORMS COULD
APPROACH SEVERE LIMITS...WITH STRONG WINDS AND HAIL. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE. THUNDERSTORMS MAY LINGER OVER PARTS OF
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ON SUNDAY...BUT AT THIS TIME
THE SEVERE WEATHER POTENTIAL SUNDAY SEEMS LOW.

WIDESPREAD MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE
MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA
FROM SUNDAY NIGHT INTO TUESDAY...THEN AGAIN FROM WEDNESDAY INTO
SATURDAY.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

MILLER

In the hours before

Special weather statement, Jul 23, 4:20 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
420 PM CDT SAT JUL 23 2011

NEZ066>068-232145-
CASS NE-LANCASTER NE-OTOE NE-
420 PM CDT SAT JUL 23 2011

...SPECIAL WEATHER STATEMENT FOR WESTERN OTOE...SOUTHEASTERN
LANCASTER AND SOUTHWESTERN CASS COUNTIES UNTIL 445 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PANAMA...OR 16 MILES SOUTHEAST OF
LINCOLN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOUGLAS...
  PALMYRA...
  UNADILLA...
  SYRACUSE...
  AVOCA...
  EAGLE...

CHERMOK
Special weather statement, Jul 23, 4:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 PM CDT SAT JUL 23 2011

NEZ067-068-090-091-232215-
CASS NE-JOHNSON NE-NEMAHA NE-OTOE NE-
448 PM CDT SAT JUL 23 2011

...SPECIAL WEATHER STATEMENT FOR OTOE...NORTHWESTERN NEMAHA...EASTERN
JOHNSON AND SOUTHEASTERN CASS COUNTIES UNTIL 515 PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVOCA TO 5 MILES
SOUTH OF SYRACUSE TO TECUMSEH...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.  VERY HEAVY RAIN WILL ALSO OCCUR.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  AVOCA...
  WEEPING WATER...
  TECUMSEH...
  COOK...
  NEHAWKA...
  TALMAGE...
  UNION...
  JOHNSON...
  MURRAY...
  NEBRASKA CITY...
  AUBURN...
  OTOE...
  DUNBAR...
  LORTON VILLAGE...
  BROCK...
  JULIAN...

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:24 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.